Alert archive / Texas / Flash Flood Warnings in 2018
Flash Flood Warning 5, NWS Amarillo, TX
NWS Amarillo, TX issued this flash flood warning at Jun 12, 2018, 10:01 PM CDT for 4 counties in Texas. It was in force for 107 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 12, 2018, 10:01 PM CDT (03:01 UTC)
- Expired
- Jun 12, 2018, 11:48 PM CDT
- In force
- 107 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Hartley County, TX, Moore County, TX, Oldham County, TX, Potter County, TX
The radar
The Amarillo radar (KAMA), 69 km from the middle of the area, began a volume at 03:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 3.0 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1665 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 2531 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 275 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 13.3
The text
As transmitted.
268
WGUS54 KAMA 130301
FFWAMA
TXC205-341-359-375-130600-
/O.NEW.KAMA.FF.W.0005.180613T0301Z-180613T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Amarillo TX
1001 PM CDT TUE JUN 12 2018
The National Weather Service in Amarillo has issued a
* Flash Flood Warning for...
Northeastern Oldham County in the Panhandle of Texas...
Northwestern Potter County in the Panhandle of Texas...
Southwestern Moore County in the Panhandle of Texas...
Southeastern Hartley County in the Panhandle of Texas...
* Until 100 AM CDT
* At 1000 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Two to four inches of rain have
already fallen. Flash flooding is expected.
* Some locations that will experience flooding include...
Channing and Boys Ranch.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Please report flooding to your local law enforcement agency when you
can do so safely.
&&
LAT...LON 3574 10208 3542 10182 3554 10277 3583 10262
$$
Schneider3 follow-up statements
546 WGUS74 KAMA 130342 FFSAMA Flash Flood Statement National Weather Service Amarillo TX 1042 PM CDT TUE JUN 12 2018 TXC205-341-359-375-130600- /O.CON.KAMA.FF.W.0005.000000T0000Z-180613T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Oldham TX-Potter TX-Moore TX-Hartley TX- 1042 PM CDT TUE JUN 12 2018 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 100 AM CDT FOR NORTHEASTERN OLDHAM...NORTHWESTERN POTTER...SOUTHWESTERN MOORE AND SOUTHEASTERN HARTLEY COUNTIES... At 1041 PM CDT, Doppler radar indicated thunderstorms producing heavy rain across the warned area. Two to four inches of rain have already fallen. Flash flooding is expected. Some locations that will experience flooding include... Channing and Boys Ranch. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Be especially cautious at night when it is harder to recognize the dangers of flooding. Please report flooding to your local law enforcement agency when you can do so safely. && LAT...LON 3574 10208 3548 10194 3554 10277 3583 10262 $$ Schneider
223 WGUS74 KAMA 130406 FFSAMA Flash Flood Statement National Weather Service Amarillo TX 1106 PM CDT TUE JUN 12 2018 TXC205-341-359-375-130600- /O.CON.KAMA.FF.W.0005.000000T0000Z-180613T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Oldham TX-Potter TX-Moore TX-Hartley TX- 1106 PM CDT TUE JUN 12 2018 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 100 AM CDT FOR NORTHEASTERN OLDHAM...NORTHWESTERN POTTER...SOUTHWESTERN MOORE AND SOUTHEASTERN HARTLEY COUNTIES... At 1105 PM CDT, Doppler radar indicated thunderstorms producing heavy rain across the warned area. Two to four inches of rain have already fallen. Flash flooding is expected. Some locations that will experience flooding include... Channing and Boys Ranch. PRECAUTIONARY/PREPAREDNESS ACTIONS... Be especially cautious at night when it is harder to recognize the dangers of flooding. Please report flooding to your local law enforcement agency when you can do so safely. && LAT...LON 3574 10208 3548 10194 3554 10277 3583 10262 $$ Schneider
948 WGUS74 KAMA 130448 FFSAMA Flash Flood Statement National Weather Service Amarillo TX 1148 PM CDT TUE JUN 12 2018 TXC205-341-359-375-130458- /O.CAN.KAMA.FF.W.0005.000000T0000Z-180613T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Oldham TX-Potter TX-Moore TX-Hartley TX- 1148 PM CDT TUE JUN 12 2018 ...THE FLASH FLOOD WARNING FOR NORTHEASTERN OLDHAM...NORTHWESTERN POTTER...SOUTHWESTERN MOORE AND SOUTHEASTERN HARTLEY COUNTIES IS CANCELLED... The heavy rain has ended. Flooding is no longer expected to pose a threat. Please continue to heed any remaining road closures. LAT...LON 3574 10208 3548 10194 3554 10277 3583 10262 $$ Schneider
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 12, 6:04 PM CDT, 3 hours 57 minutes earlier.
Area forecast discussion, Jun 12, 6:04 PM CDT, 3 hours 57 minutes before
Area Forecast Discussion National Weather Service Amarillo TX 604 PM CDT Tue Jun 12 2018 .AVIATION... 00Z TAF Cycle VFR conditions will prevail at all three TAF sites through 00Z Thursday except in and near showers and thunderstorms between 00Z and 14Z Wednesday with MVFR conditions possible. East and southeast winds 10 to 20 knots will diminish to around 5 to 15 knots after 07Z and 09Z Wednesday and then becoming south 15 to 25 knots with gusts to near 30 knots after 15Z to 16Z Wednesday. Winds will be stronger and erratic in and near thunderstorms at all three TAF sites between 00Z and 14Z Wednesday with gusts to 40 to 50 knots or higher. Schneider && .PREV DISCUSSION... /Issued 247 PM CDT Tue Jun 12 2018/ DISCUSSION... We are keeping our eye on a few different features across the region that may spark showers and thunderstorms. One is a boundary that lies from southwest to northeast across the Panhandles from near Bootleg to Beaver. An outflow boundary moving west from western Oklahoma and an upper level short wave trough moving east from Colorado. The best chance of shower and thunderstorm development this afternoon looks to be across the northeast CWA where the boundary that is already across the area interacts with the outflow boundary moving west from Oklahoma. This area also has the best CAPE and wind shear. More showers and thunderstorms are expected to move this way from Colorado and New Mexico late this afternoon and tonight in association with the short wave. Not sure if showers and thunderstorms can get going in the southwest near the boundary, so this area will have the lowest pops through tonight. On Wednesday, some lingering showers and thunderstorms may still be going on across the northeast CWA in the morning, but more showers and thunderstorms are expected to develop in the west ahead of yet another short wave trough. Will leave the forecast dry Thursday through Saturday as the upper level ridge influences our weather. By Sunday, the upper level ridge moves far enough east to allow deeper moisture and several short wave troughs to move across the region again. So, have continued with pops Sunday through the rest of the forecast. && .AMA Watches/Warnings/Advisories... TX...None. OK...None. && 11
Hazardous weather outlook, Jun 12, 4:43 PM CDT, 5 hours 18 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Amarillo TX 443 PM CDT Tue Jun 12 2018 OKZ001>003-TXZ001>020-317-131100- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 443 PM CDT Tue Jun 12 2018 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...Tonight. Thunderstorms are possible across the Panhandles. Some of the storms may become severe with large hail and damaging winds the main threats. A Severe Thunderstorm Watch is in effect until 11 PM for most of the Texas and Oklahoma Panhandles. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Thunderstorms will be possible across the Panhandles Wednesday and again Sunday and Monday. Some of the storms may become severe. .SPOTTER INFORMATION STATEMENT... Emergency managers and spotter groups should be ready for activation may be needed this afternoon and this evening. Schneider
In the hours before
Special weather statement, Jun 12, 8:17 PM CDT, 1 hour 44 minutes before
Special Weather Statement National Weather Service Amarillo TX 817 PM CDT TUE JUN 12 2018 TXZ006-007-011-012-130215- Hartley TX-Potter TX-Moore TX-Oldham TX- 817 PM CDT TUE JUN 12 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN OLDHAM... NORTHWESTERN POTTER...SOUTHWESTERN MOORE AND SOUTHEASTERN HARTLEY COUNTIES UNTIL 915 PM CDT... At 816 PM CDT, Doppler radar was tracking a strong thunderstorm 8 miles northeast of Boys Ranch, or 20 miles southwest of Dumas, moving northeast at 10 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Four Way and Masterson. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take shelter in a sturdy building if threatening weather approaches. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && A severe thunderstorm watch remains in effect until 1100 PM CDT for the Panhandle of Texas. LAT...LON 3549 10211 3560 10229 3582 10216 3565 10189 TIME...MOT...LOC 0116Z 216DEG 8KT 3561 10215 Guerrero
Local storm report, Jun 12, 8:35 PM CDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
835 PM CDT TUE JUN 12 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 PM NON-TSTM WND GST 5 SE KENTON 36.83N 102.88W
06/12/2018 M59 MPH CIMARRON OK MESONET
&&
EVENT NUMBER AMA1800253
TLHLocal storm report, Jun 12, 9:12 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
912 PM CDT TUE JUN 12 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0910 PM HAIL FORGAN 36.91N 100.54W
06/12/2018 E1.00 INCH BEAVER OK EMERGENCY MNGR
&&
EVENT NUMBER AMA1800254
LGLocal storm report, Jun 12, 9:24 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
924 PM CDT TUE JUN 12 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0918 PM TSTM WND GST 3 SW DALHART 36.03N 102.55W
06/12/2018 M61 MPH HARTLEY TX ASOS
&&
EVENT NUMBER AMA1800255
LGLocal storm report, Jun 12, 9:27 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
927 PM CDT TUE JUN 12 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 PM TSTM WND GST 1 SSW BEAVER 36.80N 100.53W
06/12/2018 M58 MPH BEAVER OK MESONET
&&
EVENT NUMBER AMA1800256
SCHNEIDERLocal storm report, Jun 12, 9:54 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
954 PM CDT TUE JUN 12 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0951 PM HAIL 3 S BEAVER 36.77N 100.52W
06/12/2018 M0.88 INCH BEAVER OK TRAINED SPOTTER
&&
EVENT NUMBER AMA1800257
SCHNEIDERThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 7:15 PM CDT | Severe Thunderstorm Warning | AMA | Hutchinson, Moore | 60 min |
| Jun 12, 8:06 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Carson | 51 min |
| Jun 12, 8:17 PM CDT | Special Weather Statement | AMA | Moore | 58 min |
| Jun 12, 8:31 PM CDT | Severe Thunderstorm Warning | AMA | Hartley, Moore, Oldham, Potter | 74 min |
| Jun 12, 8:48 PM CDT | Severe Thunderstorm Warning | AMA | Dallam, Hartley, Sherman | 72 min |
| Jun 12, 9:22 PM CDT | Areal Flood Advisory | AMA | Dallam, Hartley, Oldham | 3 hr |
| Jun 12, 9:44 PM CDT | Areal Flood Advisory | AMA | Hartley, Moore, Oldham, Potter | 3 hr |
| Jun 12, 9:44 PM CDT | Severe Thunderstorm Warning | AMA | Carson, Hartley, Moore, Oldham, Potter, Randall | 46 min |
| Jun 12, 9:49 PM CDT | Severe Thunderstorm Warning | AMA | Dallam, Hansford, Hartley, Moore, Oldham, Potter and 1 more | 71 min |
| Jun 12, 9:56 PM CDT | Areal Flood Advisory | AMA | Armstrong, Carson, Donley, Potter | 3 hr |
| Jun 12, 10:38 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Donley | 49 min |
| Jun 12, 10:49 PM CDT | Severe Thunderstorm Warning | AMA | Hansford, Ochiltree, Roberts | 86 min |
| Jun 12, 10:54 PM CDT | Severe Thunderstorm Warning | AMA | Hartley, Moore, Oldham, Potter | 73 min |
| Jun 12, 11:11 PM CDT | Severe Thunderstorm Warning | AMA | Hemphill, Lipscomb | 79 min |
| Jun 12, 11:53 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Carson, Potter, Randall | 67 min |
| Jun 13, 12:06 AM CDT | Areal Flood Advisory | AMA | Armstrong, Carson, Potter, Randall | 3 hr |
| Jun 13, 12:22 AM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Deaf Smith, Randall | 98 min |
| Jun 13, 12:27 AM CDT | Severe Thunderstorm Warning | AMA | Gray, Hemphill, Roberts, Wheeler | 71 min |
| Jun 13, 12:41 AM CDT | Areal Flood Advisory | AMA | Hemphill, Lipscomb, Roberts | 3 hr |
| Jun 13, 12:51 AM CDT | Areal Flood Advisory | AMA | Armstrong, Randall | 111 min |
| Jun 13, 1:06 AM CDT | Severe Thunderstorm Warning | AMA | Dallam, Hartley, Moore, Sherman | 34 min |
| Jun 13, 2:45 AM CDT | Special Weather Statement | AMA | Dallam | 45 min |
Nearby
Flash Flood Warnings in Texas, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.